Alert archive / Nebraska / Freeze Warnings in 2012
Freeze Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at Oct 5, 2012, 3:26 PM CDT for Lincoln County, Nebraska. It took effect at Oct 5, 2012, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 3:26 PM CDT (20:26 UTC)
- In effect from
- Oct 5, 2012, 10:00 PM CDT
- Expired
- Oct 6, 2012, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WWUS73 KLBF 052026 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT FRI OCT 5 2012 ...WIDESPREAD FREEZE EXPECTED OVERNIGHT THROUGH SATURDAY MORNING... .TEMPERATURES SHOULD FALL INTO THE MID AND UPPER 20S ACROSS ALL OF LINCOLN COUNTY INCLUDING THE CITY OF NORTH PLATTE. NEZ059-061500- /O.NEW.KLBF.FZ.W.0003.121006T0300Z-121006T1500Z/ LINCOLN- INCLUDING THE CITY OF...NORTH PLATTE 326 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT AND INTO THE MID AND UPPER 20S BY MORNING. * IMPACTS: DAMAGING FROST IS LIKELY IN ALL AREAS INCLUDING AREAS NORMALLY PROTECTED BY TREES AND BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
362 WWUS73 KLBF 060851 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 AM CDT SAT OCT 6 2012 ...WIDESPREAD FREEZE EXPECTED THROUGH THIS MORNING... .TEMPERATURES SHOULD FALL INTO THE MID AND UPPER 20S ACROSS ALL OF LINCOLN COUNTY INCLUDING THE CITY OF NORTH PLATTE. NEZ059-061500- /O.CON.KLBF.FZ.W.0003.000000T0000Z-121006T1500Z/ LINCOLN- INCLUDING THE CITY OF...NORTH PLATTE 351 AM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE UPPER 20S THIS MORNING. * IMPACTS: DAMAGING FROST IS LIKELY IN ALL AREAS INCLUDING AREAS NORMALLY PROTECTED BY TREES AND BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
793 WWUS73 KLBF 061512 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1012 AM CDT SAT OCT 6 2012 ...A SIGNIFICANT HARD FREEZE IS LIKELY TONIGHT... .COLD HIGH PRESSURE WILL BUILD THROUGH THE HIGH PLAINS TONIGHT CAUSING SKIES TO CLEAR AND TEMPERATURES TO DROP RAPIDLY INTO THE 20S WITH TEENS IN SOME AREAS BY MORNING. NEZ059-062100- /O.EXP.KLBF.FZ.W.0003.000000T0000Z-121006T1500Z/ /O.NEW.KLBF.HZ.W.0001.121007T0100Z-121007T1500Z/ LINCOLN- INCLUDING THE CITY OF...NORTH PLATTE 1012 AM CDT SAT OCT 6 2012 ...HARD FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT SUNDAY... ...FREEZE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT SUNDAY. THE FREEZE WARNING IS NO LONGER IN EFFECT. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE 20S THIS EVENING AND INTO THE TEENS IN SOME AREAS BY MORNING. * IMPACTS: SEVERAL HOURS OF SUBFREEZING TEMPERATURES WILL KILL PLANTS AND POSSIBLY DAMAGE SOME TYPES OF SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDEN HOSES SHOULD BE DRAINED AND DISCONNECTED FROM THE SPIGOT TO PREVENT THE SILL COCK FROM RUPTURING. && $$ NEZ056>058-069>071-062100- /O.NEW.KLBF.HZ.W.0001.121007T0100Z-121007T1500Z/ DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1012 AM CDT SAT OCT 6 2012 /912 AM MDT SAT OCT 6 2012/ ...HARD FREEZE WARNING IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE 20S THIS EVENING AND INTO THE TEENS IN SOME AREAS BY MORNING. * IMPACTS: SEVERAL HOURS OF SUBFREEZING TEMPERATURES WILL KILL PLANTS AND POSSIBLY DAMAGE SOME TYPES OF SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 5, 3:17 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 5, 3:17 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT FRI OCT 5 2012 .DISCUSSION... A FRONTOGENETICALLY FORCED SNOW BAND CONTINUES TO DRIFT SLOWLY EAST SOUTHEAST ACROSS THE SANDHILLS THIS AFTERNOON. THIS AREA OF SNOW SHOULD CONTINUE MOVING EAST SOUTHEAST AND WEAKEN AS THE THERMAL FORCING RELAXES. ANOTHER ROUND OF SNOW IS FORECAST TO DEVELOP ACROSS SWRN NEB AND THE PANHANDLE LATE TONIGHT THROUGH EARLY SATURDAY AFTN. THIS IS BASED ON THE CONSENSUS OF THE 12Z GFS...WRF...NAM...GEM AND 00Z ECM. HOWEVER THE LATEST RADAR AND RAP/HRRR SOLNS ARE SUGGESTING A MORE EASTERLY TRACK OF THE DISTURBANCE...CURRENTLY OVER MT...WHICH COULD PRODUCE SNOW ACROSS NCNTL NEB. THE 18Z NAM IS IN EXCELLENT AGREEMENT WITH THE GEMREG KEEPING THE BEST FORCING AND SNOW SOUTHWEST AND ITS NOT UNUSUAL FOR THE RAP AND HRRR TO BE OFF BUT THE RADAR TRENDS ARE OF CONCERN. A QPF BLEND OF THE MODELS ABOVE AND A 10 TO 1 RATIO PRODUCE 1 TO 2 INCHES OF SNOW ACROSS THE FAR WEST AND SOUTHWEST SO NO WINTER WEATHER ADVISORY WILL BE NECESSARY ASSUMING BRIDGES AND ROAD SURFACES DONT CROSS THE FREEZING MARK OVERNIGHT. THE CLOUD COVER BUILDING IN AHEAD OF THIS DISTURBANCE LEAVES A NARROW WINDOW FOR FREEZING TEMPERATURES ACROSS LINCOLN COUNTY. OTHER AREAS WEST REMAIN OVERCAST AND AREAS NORTH AND EAST HAVE ALREADY HAD A FREEZE. SKIES SHOULD CLEAR OUT BY EARLY SATURDAY EVENING WITH WINDS BECOMING LIGHT WEST OVERNIGHT. LOW PRESSURE WILL BEGIN DROPPING SOUTH THROUGH CANADA. A BLEND OF NAM AND MET GUIDANCE WITH NAM12 BIAS CORRECTION PRODUCED LOWS IN THE TEENS IN SOME AREAS SUNDAY MORNING. HIGHS REBOUND INTO THE 50S SUNDAY AFTERNOON AS WEST WINDS CONTINUE. LOWS IN THE 20S FOLLOW MONDAY MORNING WITH HIGHS AROUND 70 MONDAY AFTERNOON. WEST WINDS WILL CONTINUE THROUGH THIS PERIOD AS LOW PRESSURE MOVES SLOWLY EAST THROUGH MANITOBA AND SASKATCHEWAN. TUESDAY THROUGH FRIDAY. UPPER FLOW SHOULD TRANSITION FROM NORTHWEST FLOW ALOFT AT THE START OF THE PERIOD...TO SOUTHWEST FLOW ALOFT TOWARD THE END OF THE WEEK AS A LARGE UPPER LEVEL LOW PRESSURE SYSTEM PUSHES EAST OVER THE DESERT SOUTHWEST. MODELS AGREE SOMEWHAT THAT THIS UPPER LEVEL LOW PRESSURE SYSTEM WILL EVENTUALLY MOVE NORTHEAST TOWARD AND ACROSS OUR AREA NEXT WEEKEND. THIS IS JUST BEYOND THE FORECAST PERIOD...AND ANY PRECIPITATION ASSOCIATED WITH THIS SYSTEM WOULD BE BEYOND FRIDAY...SO DRY WEATHER IS CURRENTLY BEING FORECAST THROUGH FRIDAY. OTHERWISE...HIGH TEMPERATURES WILL STAY MOSTLY IN THE 60S...WITH PERHAPS ONLY 50S BY FRIDAY BEHIND A COLD FRONT. THIS FRONT SHOULD BECOME STATIONARY JUST TO OUR SOUTH LATER FRIDAY AND THEN POTENTIALLY MOVE BACK NORTH THROUGH THE AREA DURING THE WEEKEND AS A WARM FRONT. WILL CONTINUE TO MONITOR THE POTENTIAL SYSTEM FOR NEXT WEEKEND. && .AVIATION... AREAS OF MVFR CEILINGS CONTINUE ACROSS PORTIONS OF SOUTHWEST AND WESTERN NEBRASKA. THESE ARE EXPECTED TO LIFT...AND BY EARLY EVENING MOSTLY JUST A MID LEVEL CLOUD DECK IS EXPECTED. ANOTHER SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA AFTER 06Z SATURDAY...WITH CEILINGS LOWERING TO MVFR AND POSSIBLE LIGHT SNOW WEST OF A LINE FROM KIML TO KOGA TO KAIA. SFC WINDS WILL BE LIGHT THROUGH THE PERIOD. && .FIRE WEATHER... FIRE DANGER WILL BECOME VERY HIGH SUNDAY AND MONDAY AFTERNOON. MODEL CONSENSUS AND BIAS CORRECTED DATA SUGGESTED RH BETWEEN 15 AND 20 PERCENT WITH WINDS GUSTING TO NEAR 25 MPH BOTH DAYS. && .LBF WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY FOR NEZ059. && SHORT TERM...CDC AVIATION/EXTENDED...TAYLOR
Hazardous weather outlook, Oct 5, 5:08 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 508 AM CDT FRI OCT 5 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-061015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 508 AM CDT FRI OCT 5 2012 /408 AM MDT FRI OCT 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES TONIGHT THROUGH EARLY SATURDAY WILL FALL TO WELL BELOW FREEZING. AS CANADIAN AIR CONTINUES OVER THE REGION... OVERNIGHT LOWS WILL RANGE FROM AROUND 20 IN THE NORTHEAST PANHANDLE TO THE UPPER 20S IN EXTREME SOUTHWEST NEBRASKA. TEMPERATURES THAT LOW WILL EFFECTIVELY END THE GROWING SEASON FOR ALL BU EXTREME SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES IN THE LOW TO MID 20S ARE EXPECTED AGAIN SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
Nearby
Freeze Warnings in Nebraska, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.